Alert archive / Florida / Heat Advisories in 2021

Heat Advisory 4, NWS Tampa Bay, FL

August 1, 2021DeSoto County, Hardee County, Highlands County, Florida

NWS Tampa Bay, FL issued this heat advisory at Aug 1, 2021, 4:48 AM EDT for DeSoto County, Hardee County, Highlands County, Florida. It took effect at Aug 1, 2021, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2021, 4:48 AM EDT (08:48 UTC)
In effect from
Aug 1, 2021, 11:00 AM EDT
Expired
Aug 1, 2021, 7:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL

The radar

The Tampa radar (KTBW), 84 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

150 
WWUS72 KTBW 010848
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
448 AM EDT Sun Aug 1 2021

FLZ056-057-061-012300-
/O.NEW.KTBW.HT.Y.0004.210801T1500Z-210801T2300Z/
Hardee-Highlands-DeSoto-
Including the cities of Wauchula, Bowling Green, Zolfo Springs, 
Sebring, Avon Park, Placid Lakes, and Arcadia
448 AM EDT Sun Aug 1 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

* WHAT...Heat index values up to 109 expected.

* WHERE...Hardee, Highlands and DeSoto Counties.

* WHEN...From 11 AM this morning to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Aug 1, 3:35 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 1, 3:35 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
335 AM EDT Sun Aug 1 2021

.DISCUSSION...
Currently at the surface, the sub-tropical ridge axis continues to
extend from the Atlantic across southern Florida. This pattern will
hold through early next week, with generally southwesterly flow
persisting across the forecast area. Relatively dry air will keep
rain chances limited today with isolated showers and storms
developing near the coast in the morning, then scattered showers and
storms over the interior in the afternoon, with the highest rain
chances expected over the Nature Coast where moisture is more
favorable. A similar pattern will setup on Monday, although
moisture will be a bit more abundant and numerous storm coverage
is expected inland and across the Nature Coast.

A shortwave trough will dig into southeastern US during the first
half of the week, with a weak front stalling out just north of
Florida Tuesday and Wednesday. Although the southwesterly flow
pattern is expected to hold through the week, this stalled front
will allow moisture to build up on the southern side of the
boundary, with a bit higher rain chances expected. This will be most
noticeable over the Nature Coast, with numerous to widespread showers
and storms expected each day, and 7-day QPF totals of 4-7 inches
are forecast across the northern counties, possibly resulting in
some localized flooding.

Friday and Saturday, the ridge will retreat east into the Atlantic,
resulting in a more southerly flow regime. This pattern will favor
numerous storm coverage across the entire forecast area both
afternoons.

&&

.AVIATION...
Mostly VFR conditions will hold through the next 24 hours. The
possible exception will be with isolated to scattered showers and
thunderstorms shifting onshore during the morning, then building
into the interior during the afternoon.

&&

.MARINE...
Atlantic high pressure will continue to ridge  across southern
Florida into the eastern Gulf of Mexico through the first half of
next week, with southwest winds continuing across the coastal
waters. Wind speeds will generally hold less than 15 knots, although
daily thunderstorms will produce locally higher winds and hazardous
boating conditions.

&&

.FIRE WEATHER...
No fire weather concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  94  82  93  82 /  20  10  50  30
FMY  94  79  93  79 /  20  10  40  20
GIF  95  77  93  76 /  30  10  60  20
SRQ  91  79  91  79 /  10  10  40  20
BKV  91  75  91  74 /  30  20  60  30
SPG  91  82  90  81 /  10  10  40  20

&&

Sea Breeze Thunderstorm Regime For Today: 5
Sea Breeze Thunderstorm Regime For Tomorrow: 5

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

Fleming

Nearby

Heat Advisories in Florida, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.